# SDR 2021F00333

- Difficulty date: November 24, 2021
- Submitted: November 26, 2021
- Operation: General aviation
- Aircraft: N42WP
- Make and model: Piper PA-31-350
- Aircraft serial: 318252038
- Aircraft time: 27,537 hours
- Engine: Lyc LTIO540J2B
- Engine time: 9,221 hours
- Propeller: HCE3YR2ALTF
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Part number: LW12463
- Part serial: HTKL00113
- Condition: Broken
- Location: Zone 600
- Component: Right Engine, Lyc, LTIO540J2B
- Component part number: LTIO540J2B
- Stage of operation: CR
- How discovered: V
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

PILOT WAS IN CRUISE FLIGHT AND EXPERIENCED A PARTIAL POWER LOSS AND THEN OIL PRESSURE LOSS OF THE RIGHT ENGINE.  PILOT SHUT DOWN ENGINE AND LANDED WITHOUT FURTHER INCIDENT.  UPON INSPECTION OF ENGINE IT WAS FOUND THAT THE SHAFT WAS BROKEN AND BOTHER TURBINE AND COMPRESSOR BLADES WERE DAMAGED.  TURBO WAS A RECENT INSTALL AFTER OVERHAUL BY ATC AND HAD 87.9 HOURS TSO.  MECHANICS VERIFIED THAT THE TURBO WAS PRE-OILED PRIOR TO RETURN TO SERVICE AND NO ISSUES WERE REPORTED POST-INSTALL.
